MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0030355448
Medical Device Problem Codes Break (1069); Premature Activation (1484); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that premature deployment and difficulty in removal occurred, requiring additional intervention.The 80% stenosed target lesion was located in the mildly tortuous and severely calcified right coronary artery (rca).Atherectomy and cutting balloons were used successfully without any complications.A 4.00 x 48mm synergy xd drug-eluting stent was advanced for treatment.However, upon delivery, the operator bent the proximal end of the delivery hypotube while attempting to complete crossing the stent.The operator removed the device because of the inability to inflate the delivery system.Upon removal, air was sucked into the balloon because of the change in pressure, which in turn, partially inflated the device, adding to the inability to remove it.It was noted the proximal end of the delivery system broke at the bent area outside the guide catheter, leaving the stent and balloon inside of the stent, partially stuck in the ostium of the rca and in the aorta.All systems and wires were successfully removed via snare through the arteriotomy access site.The procedure was completed with a 2 4.0mm synergy xd and the patient was kept overnight for evaluation and was discharged the next day without any complications.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17980754
Report Number2124215-2023-58180
Device Sequence Number2505292
Product Code NIQ
UDI-Device Identifier08714729985242
UDI-Public08714729985242
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2024
Device Lot Number0030355448
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2023
Initial Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale